Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Tulsa, OK

March 14, 2025Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 14, 2025, 6:07 PM CDT for Benton County, Carroll County, Arkansas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2025, 6:07 PM CDT (23:07 UTC)
Expired
Mar 14, 2025, 6:30 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 6:07 PM CDTHAIL 0.751 S Garfield, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 4:03 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2350 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WUUS54 KTSA 142307
SVRTSA
ARC007-015-142330-
/O.NEW.KTSA.SV.W.0013.250314T2307Z-250314T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
607 PM CDT Fri Mar 14 2025

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Benton County in northwestern Arkansas...
  Northwestern Carroll County in northwestern Arkansas...

* Until 630 PM CDT.

* At 607 PM CDT, a severe thunderstorm was located near Garfield,
  moving northeast at 80 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Beaver...                         Walnut Hill...
  Busch...                          Hill Top...
  Gateway...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas.

&&

LAT...LON 3634 9393 3640 9404 3650 9396 3650 9369
TIME...MOT...LOC 2307Z 219DEG 69KT 3644 9393 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
793 
WWUS54 KTSA 142325
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
625 PM CDT Fri Mar 14 2025

ARC007-015-142334-
/O.EXP.KTSA.SV.W.0013.000000T0000Z-250314T2330Z/
Benton AR-Carroll AR-
625 PM CDT Fri Mar 14 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES WILL EXPIRE AT 630 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

&&

LAT...LON 3634 9393 3640 9404 3650 9396 3650 9369
TIME...MOT...LOC 2324Z 219DEG 69KT 3668 9369 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:01 PM CDT, 6 minutes earlier. Its key messages:

  • Updated at 557 PM CDT Fri Mar 14 2025
  • High impact weather day today with extreme fire weather conditions, very strong winds, blowing dust, and limited and brief potential for strong and/or severe thunderstorms for far eastern parts of the forecast area.
  • Slightly cooler this weekend, with low rain chances far southeast Oklahoma into west central Arkansas on Saturday.
  • Well above average temperatures and gusty south winds return early next week, with at least elevated fire weather conditions developing.
Area forecast discussion, Mar 14, 6:01 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
601 PM CDT Fri Mar 14 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 557 PM CDT Fri Mar 14 2025

  - High impact weather day today with extreme fire weather
    conditions, very strong winds, blowing dust, and limited and
    brief potential for strong and/or severe thunderstorms for far
    eastern parts of the forecast area.

  - Slightly cooler this weekend, with low rain chances far
    southeast Oklahoma into west central Arkansas on Saturday.

  - Well above average temperatures and gusty south winds return
    early next week, with at least elevated fire weather
    conditions developing.

&&

.SHORT TERM...
(Through Tonight)
Issued at 234 PM CDT Fri Mar 14 2025

An historic fire weather and high wind day is in progress across
northeast Oklahoma, with multiple 60 to 70 mph gusts recorded
in the past 1 to 2 hours, considerable blowing dust and the
beginnings of multiple fires visible on both satellite and area
radars. The dryline continues to push eastward across eastern
Oklahoma, eventually reaching northwest and west central
Arkansas, with worsening conditions expected areawide following
its passage. The main change with the updated forecast has been to
extend the Red Flag Warning and the High Wind Warning/Wind
Advisory headlines through 10 pm, with only slow improvement
expected after sunset.

In addition to the fire weather, high wind, and blowing dust
concerns, we are not out of the woods as it concerns strong to
severe thunderstorms either. A line of thunderstorms has developed
in the past hour or so in advance of the dryline across far
northeast Oklahoma, moving rapidly northeastward. Given the
current and expected instability trends from roughly the Oklahoma
and Arkansas state line and to the east, in concert with the
existing wind fields, a brief window will exist through the rest
of the afternoon for localized severe weather. That threat should
quickly shift north and east of the area by early evening.

Into the rest of the overnight, expect wind speeds to trend
downward, with some gustiness remaining into early Saturday
morning. Temperatures should be largely above normal.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 234 PM CDT Fri Mar 14 2025

A cold front will move through the area during the day Saturday as
another, weaker disturbance pushes southeastward. This disturbance
will also bring a low chance for rain to parts of far southeast
Oklahoma and into west central Arkansas on Saturday. The troughing
over the weekend will shift east of the region by Monday, leading
to another round of above normal temperatures, gusty winds and
increasing fire weather concerns through Tuesday. Another storm
system will approach and move trough the region on Wednesday.
Current timing of this feature does not appear conducive to
another big fire weather day, with an early morning dryline
passage quickly replaced by a cold front. Low shower chances will
exist ahead of the dryline, with only modest moisture return
suggesting little in the way of thunderstorm potential.
Temperatures into Thursday will be near normal, with southerly
winds, a slight warmup and fire weather concerns returning for
Friday.

&&

.AVIATION...
(00Z TAFS)
Issued at 557 PM CDT Fri Mar 14 2025

Visibility restrictions due to smoke/haze will continue to be an issue
through the night at all area sites with lower visibilities anticipated
across northeast Oklahoma. Strong winds will also be an issue through the
evening with a gradual decrease in intensity expected overnight. Storms
are now moving northeast of the northwest Arkanss sites this evening and
further development this evening is not expected to impact these sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   48  63  34  63 /   0  10  10   0
FSM   53  71  38  64 /  20  20  10   0
MLC   51  67  35  64 /   0  10   0   0
BVO   45  62  30  63 /  10   0   0   0
FYV   49  68  32  59 /  20  10  10   0
BYV   53  66  34  57 /  60  10  10   0
MKO   50  65  34  62 /   0  10   0   0
MIO   48  61  32  59 /  10  10  10   0
F10   49  63  35  62 /   0  10   0   0
HHW   52  69  38  64 /  10  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 10 PM CDT this evening for OKZ049-053>076.

     High Wind Warning until 10 PM CDT this evening for OKZ054>074.

     Wind Advisory until 10 PM CDT this evening for OKZ049-053-075-
     076.

AR...Red Flag Warning until 10 PM CDT this evening for ARZ001-002-010-
     011-019-020-029.

     High Wind Warning until 10 PM CDT this evening for ARZ001-010.

     Wind Advisory until 10 PM CDT this evening for ARZ002-011-019-
     020-029.

&&

SHORT TERM...22
LONG TERM....22
AVIATION...10
Hazardous weather outlook, Mar 14, 4:52 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Fri Mar 14 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Fri Mar 14 2025

...DAMAGING WIND AND FIRE EVENT ONGOING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late afternoon into Tonight.

TORNADO.
	RISK...Limited.
	AREA...Far Northwest Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Northwest Arkansas.
	ONSET...Ongoing.

POOR VISIBILITY.
	RISK...Elevated.
    AREA...Primarily Eastern Oklahoma.
    ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northeast Oklahoma

DISCUSSION...
A powerful upper storm system is bringing a climatologically rare
high wind event to eastern Oklahoma and northwest Arkansas today.
Wind gusts between 50 and 60 miles an hour have been common. The
strongest gusts are expected along and north of Interstate 44, where
isolated damaging gusts to 70 miles an hour may occur. Winds will begin
to lessen some as we move through the evening hours.

In addition to the wind, very low humidity and favorable fuel
conditions will pose a critical to extreme fire weather danger
threat across all of eastern Oklahoma and northwest Arkansas. The
most dangerous fire weather potential is forecast to be roughly
west of U.S. Highway 69 and north of Interstate 40, but the
potential for rapid fire spread will be present across all of the
area. Again,these conditions are expected to improve slowly as we
move through tonight.

Thunderstorms continue to develop near the dry line across northwest Arkansas
late this afternoon. There is the potential that these storms could become severe
before exiting the area by early evening. All modes of severe weather are possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY...No Hazards.
MONDAY THROUGH WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...High Wind Potential.

EXTENDED DISCUSSION...
Gusty south winds and very low relative humidity values return
early next week, once again raising fire weather concerns across
the region.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers and first responders will need to be on alert
for the potential of rapidly spreading fires, downed power
lines from the wind, and potential damage to structures,
especially across northeast Oklahoma and far northwest Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Mar 14, 5:41 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
541 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     Hail             1 N Rogers              36.35N 94.13W
03/14/2025  M1.25 Inch       Benton             AR   Public

&&

JDS
Local storm report, Mar 14, 5:43 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
543 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Non-Tstm Wnd Gst 5 SSE Haskell           35.75N 95.64W
03/14/2025  M59 MPH          Muskogee           OK   Mesonet

&&

JDS
Special weather statement, Mar 14, 5:47 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
547 PM CDT Fri Mar 14 2025

ARZ001-142315-
Benton AR-
547 PM CDT Fri Mar 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON COUNTY
THROUGH 615 PM CDT...

At 547 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Pea Ridge, moving northeast at 70 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Avoca...                          Garfield...
Gateway...                        Hill Top...
Walnut Hill...                    Rogers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3630 9409 3633 9415 3650 9408 3650 9390
TIME...MOT...LOC 2247Z 220DEG 62KT 3638 9407

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Local storm report, Mar 14, 6:03 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
603 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     Hail             Gateway                 36.49N 93.94W
03/14/2025  M1.00 Inch       Benton             AR   Public

&&

JDS
Special weather statement, Mar 14, 6:04 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
604 PM CDT Fri Mar 14 2025

ARZ001-002-142330-
Carroll AR-Benton AR-
604 PM CDT Fri Mar 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES THROUGH 630 PM CDT...

At 604 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Garfield, moving northeast at 80 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Larue...                          Garfield...
Gateway...                        Hill Top...
Beaver...                         Walnut Hill...
Busch...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Arkansas.

&&

LAT...LON 3632 9396 3638 9406 3650 9396 3650 9373
TIME...MOT...LOC 2304Z 219DEG 70KT 3640 9395

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Local storm report, Mar 14, 6:05 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
605 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     Non-Tstm Wnd Gst Davis Field             35.66N 95.36W
03/14/2025  M66 MPH          Muskogee           OK   ASOS

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 10:18 AM CDTSpecial Weather StatementTSABenton, Washington42 min
Mar 14, 10:38 AM CDTSpecial Weather StatementTSACrawford, Franklin, Sebastian37 min
Mar 14, 10:54 AM CDTSpecial Weather StatementTSACarroll, Madison36 min
Mar 14, 11:31 AM CDTSpecial Weather StatementTSACarroll29 min
Mar 14, 3:30 PM CDTSpecial Weather StatementTSABenton45 min
Mar 14, 3:53 PM CDTSpecial Weather StatementTSABenton52 min
Mar 14, 4:14 PM CDTSevere Thunderstorm WarningTSABenton, Washington22 min
Mar 14, 4:42 PM CDTSpecial Weather StatementTSABenton33 min
Mar 14, 4:50 PM CDTSpecial Weather StatementTSABenton25 min
Mar 14, 5:04 PM CDTSevere Thunderstorm WarningTSABenton26 min
Mar 14, 5:28 PM CDTSevere Thunderstorm WarningTSABenton32 min
Mar 14, 5:47 PM CDTSpecial Weather StatementTSABenton28 min
Mar 14, 6:18 PM CDTAreal Flood AdvisoryTSABenton117 min
Mar 14, 6:52 PM CDTSpecial Weather StatementTSAFranklin23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.